Acute transient encephalopathy following paclitaxel treatment in an adolescent with a recurrent suprasellar germinoma

James Rook, Tena Rosser*, Jason Fangusaro, Jonathan Finlay

*Corresponding author for this work

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

Paclitaxel is an antineoplastic agent that is used in the treatment of a variety of solid tumors. Dose-limiting side effects of myelosuppression and peripheral neuropathy are well known. Paclitaxel has minimal penetration of the blood-brain barrier and central nervous system side effects are rare. However, transient encephalopathy following paclitaxel infusion has been described in adults but not in children. We present the case of a 14-year-old female with a recurrent suprasellar germinoma who developed an acute encephalopathy 4-6 hr following paclitaxel infusion.

Original languageEnglish (US)
Pages (from-to)699-700
Number of pages2
JournalPediatric Blood and Cancer
Volume50
Issue number3
DOIs
StatePublished - Mar 1 2008

Keywords

  • Brain tumor
  • Encephalopathy
  • Neurotoxicity
  • Paclitaxel
  • Transient

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Hematology
  • Oncology

Fingerprint Dive into the research topics of 'Acute transient encephalopathy following paclitaxel treatment in an adolescent with a recurrent suprasellar germinoma'. Together they form a unique fingerprint.

Cite this